MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test the cups opened and closed when the handle was manipulated.When the cups were opened, the cups were in an "l" shape.One forceps cup was opened wider than the other forceps cup, creating an "l" shape.When the cups were in the closed position, the teeth of the forceps cups would not come together completely, leaving a small gap.When pressure was not applied to the handle, the forceps cups would open without any manipulation.During a visual inspection of the cups they appeared to be misaligned and the link wire was bowed outward when the cups were in the opened position.Due to the teeth of the forceps cups not coming together, the device was not placed down an endoscope.The device was sent back to the supplier.The supplier provided the following: "the returned device was tested for "open and close"," potential cup misalignment", and "cups in an l shape" based upon the correspondence from the customer.During functional testing, with the device coiled in three (3), eight (8) inch loops, it was noted that the device would not operate properly when the handle was manipulated.The device did not completely open or close as intended.However, during a laboratory evaluation from the customer, functional testing revealed "the cups opened and closed when the handle was manipulated." the device was also evaluated for "cups in an l shape." during functional testing, the cups would not open completely and no "l shape" was noted.The device was also evaluated for potential cup misalignment.Under magnification, the visible material thickness for the device measured less than the specification.Measured in two places under magnification, the distance between fork arms for the device are relatively parallel.The device was also disassembled and evaluated per the cook's request.The link wires were not noted to be twisted and solder joint was noted to be intact.The device history records were reviewed.The assembly order for this lot was manufactured in november 2017.Relevant defects were noted in the manufacturing records and the final quality control checklist." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "the forceps were tested per request for cup misalignment, fork arms alignment, open and close functionality to include confirmation of an "l" shape and twisted link wires.The evaluation confirmed that the forceps did not open and close as intended.A root cause was not determined.The evaluation did not reveal any other anomalies.Each device receives a 100% inspection prior to release and shipment." although the supplier evaluation was unable to confirm the report of misaligned cups, the internal evaluation confirmed the report based on the fact that the cups exhibited an "l" shape as reported by the end user and a gap was present between the cups.The functional device evaluation and shipment may have impacted the device's ability to open and close as reported by the supplier.Therefore, the supplier could not confirm cook's investigation results.Prior to distribution, all captura serrated large forceps-spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura serrated large forcep - spike.When they went to open the forceps, the cups opened up in an "l" shape.There was no reportable information at this time.The device was evaluated on 12/21/2017 and it was observed that the forceps cups were potentially misaligned.They also had a gap in the cups when in the closed position.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7191982
Report Number1037905-2018-00018
Device Sequence Number16340038
Product Code FCL
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)201115(10)W3997388
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/14/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2017
Initial Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1